• Psalms138's Avatar
  • Psalms138's Avatar

    Psalms138 asked a questionNon-Hodgkin Lymphoma (NHL)

    I have been in remission for almost 2 years. Just had a Ct come back positive for lung nodules. Should I be worried?

    7 answers
    • GregP_WN's Avatar
      GregP_WN

      As far as the spots, I cannot speak to, I know it's hard not to worry. All I can offer is what I tell myself, and everyone else in earshot. Worrying just takes up time out of today. Right now, this minute, today, you have nothing to worry about. Tomorrow, if your told that the spots are something bad, then you HAVE something to worry about, but even then, what does worrying do? I take it one step at a time and tell myself, I am OK, everything is fine, then when I'm told that I have a problem I tell myself, it's still ok, the docs will figure out how to battle this, and I am all in, let's go, get after it and beat it back again.

      A positive mental attitude can be the most powerful medicine you will ever get, and your best weapon against the disease that's trying to get us. I choose to not let it win, and let it, and everyone else around that I WILL WIN, IT WILL NOT.

      All that said, it's hard to keep your mind out of the negative places, but try. Keep your mind on what you want, and off of what you dont want.

      Best of luck to you, plan what your going to do to celebrate in 2 months when your scan shows nothing!

      over 4 years ago
    • Psalms138's Avatar
      Psalms138

      I am alk +… praise God!!! My doc is a pretty straight forward blunt kind of person. I really like her. That is why I was so shocked that she seems to be taking this so lightly... but in retrospect, maybe 2 months isn't long to wait. I did some research on the nodules last night and I did see where it is common.... just also saw he likelyhood of it being cancer once you have had certain types of cancer...lymphoma being one... I have a benign mass on my ovary and am going to see gynocologyst next week... going to run a few things by him just to put my mind at rest. I agree worry isn't good!!! I have to find peace with this ... 2 months of worry wont do me any good. Positive mindset! I will beat this! Thanks guys!

      over 4 years ago
    • po18guy's Avatar
      po18guy

      Before tomorrow can be a problem, you must first wake up tomorrow. And, even if tomorrow does become a problem, don't fret, since it will be gone by tomorrow. Turn to your faith as deeply as you can. Faith has sustained me through this journey, removing the fear. You are right, ALK+ makes a huge difference in your outcome. Let the Holy Spirit be your Consoler and all will be well.

      over 4 years ago
  • Psalms138's Avatar

    Psalms138 started following

    User: GregP_WN

  • Psalms138's Avatar

    Psalms138 shared an experience

    Drug or Chemo Therapy (Pain medicine): Being a Pastor's wife and a leader in a Recovery program, I had a real problem with taking narcotic pain medicine... I know it boils down to my stubbornness... but it really effected me emotionally... I hated the thought of having to take this medicine for pain on an on going basis... for a day or two after a surgery, sure... but because the cancer caused me great pain all of the time, I fought the doctors on what I would take... We finally agreed on Tramadol... However, once I started chemo, the pain from the immune booster shot put me over the edge and I had to take oxy for a while... I was devastated... It made me sleep more than I wanted... Understand that when I took Lortab after a surgery, it made me hallucinate because I wasn't used to taking strong narcotic... The smallest dose of oxy put me out for several hours and I always woke up with horrible headaches and felt groggy and just not myself...

  • Psalms138's Avatar

    Psalms138 shared an experience

    Drug or Chemo Therapy (Nausea medicine): The nausea meds were the only thing keeping me sane... It was pretty immediate as far as the diagnosis and starting chemotherapy, so my insurance took a while to sort out the details of why I needed major meds so quickly... In all of the confusion, the pharmacy gave me the wrong nausea meds at first.... So the first 2 rounds of chemo were horrible... I puked so much.... The hospital kept me well medicated until I got home and didn't have the right meds... Once they figured it all out, the nausea was at a minimum... Praise God for nausea medicine!!!

  • Psalms138's Avatar

    Psalms138 shared an experience

    Drug or Chemo Therapy (Medicine for low white blood cell count): Because the type and intensity of chemotherapy I had to take, I also had to come in the day after and get a shot to boost my immune system... The chemo destroyed my white blood cells, leaving me vulnerable to serious complications from common infections. I didn't find this particularly easy because the day after the chemo I was usually wiped out, exhausted, and really just wanting to sleep, not go to the hospital for another shot... But even that was bearable... What really stinks was the effects from the shot... It caused me to hurt, ache, have chills... like I had the flu... Sleeping helped...